Bad Tasting Pills

  1. I have to take a few daily medications. One of them being lamictal, unfortunately the dose is 3 pills. The label clearly says do not crush or chew, all I can say as if!! Those nasty pills dissolve as soon as they hit my mouth and water. I have been taking them for many years. It is just getting harder all the time to swallow them. I literally have to fight back want to gag or worse. Anyone have any ideas or tricks? Thanks in advance I take other pills as well but the lamictal is the only one I have this issue with.
    •  
  2. 18 Comments

  3. by   Keepstanding
    What about mixing them with applesauce or pudding....like some might do when working at a nursing home.
  4. by   leslie :-D
    they do come in chewables.
    you can swallow whole, chew or dissolve in juice/water.
    sounds like it's time to switch.

    leslie
  5. by   KR
    I have tried the applesauce and pudding. It does not mask the nasty taste. I will have to look into the cost difference of regular vs. chewables. Thanks a bunch of the suggestion!
  6. by   Marie_LPN, RN
    Applesauce always helps me.
  7. by   meownsmile
    With cold season coming on,, have any of you tasted Zycam. Now thats some bad tasting stuff. Yuck.
  8. by   Marie_LPN, RN
    Quote from meownsmile
    With cold season coming on,, have any of you tasted Zycam. Now thats some bad tasting stuff. Yuck.
    Yep :stone
  9. by   leslie :-D
    Quote from meownsmile
    With cold season coming on,, have any of you tasted Zycam. Now thats some bad tasting stuff. Yuck.
    never heard of it.
    i usually buy nyquil.

    is zycam effective?
    must be a liquid?

    leslie
  10. by   woody62
    Quote from earle58
    never heard of it.
    i usually buy nyquil.

    is zycam effective?
    must be a liquid?

    leslie
    I grab something cold to drink, throw my head back and toss those nasty pills to the back of my throat and swallow fast. I can usually avoid their evil taste. If not, I make sure I have something strong tasting to drink, to wipe the bad taste out, like a shot of Irsih Mist

    Woody
  11. by   Myxel67
    Zycam is actually a spoon. Each spoon has one dose of a gel-like medication that supposed to help prevent or reduce severity of colds. It does taste nasty.


    As for the Lamictal, is the pill small enough to fit inside a capsule? Empty gelatin capsules are available. You might want to try this if the pill is small.
  12. by   Charge205
    Have you tried taking them with peanut butter? hopefully you like it. :chuckle
  13. by   Myxel67
    Quote from KR
    I have to take a few daily medications. One of them being lamictal, unfortunately the dose is 3 pills. The label clearly says do not crush or chew, all I can say as if!! Those nasty pills dissolve as soon as they hit my mouth and water. I have been taking them for many years. It is just getting harder all the time to swallow them. I literally have to fight back want to gag or worse. Anyone have any ideas or tricks? Thanks in advance I take other pills as well but the lamictal is the only one I have this issue with.

    I went to the Lamictal.com website and read the prescribing information. The reason for the instruction not to chew the tablets is because of the BITTER TASTE. If they start disolving as soon as they hit your tongue, you know they aren't a sustained release formula.

    If they are small enough to put into a gelatin capsule, try that. Otherwise you could break them up or crush them and put into capsules.

    Try this site: http://www.capsuline.com/

    You can google "gelatin capsules" for other sites.
  14. by   Charge205
    The smiley face was just my way of me thinking if I had to take the bitter pills.. I was picturing the pills in my mouth with peanut butter and was smiling at the thought. I met no disrespect to you.

close